Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 244, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Sep 3, 2005, 6:45 PM CDT for Labette County, Neosho County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2005, 6:45 PM CDT (23:45 UTC)
- Expired
- Sep 3, 2005, 7:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties Labette County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 142 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 032345 SVRICT KSC099-133-040015- /O.NEW.KICT.SV.W.0244.050903T2345Z-050904T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 645 PM CDT SAT SEP 3 2005 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LABETTE COUNTY IN SOUTHEAST KANSAS. NEOSHO COUNTY IN SOUTHEAST KANSAS. * UNTIL 715 PM CDT. * AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM ERIE TO MOUND VALLEY. THESE STORMS WERE NEARLY STATIONARY. * LOCATIONS WITHIN THE WARNING INCLUDE... ALTAMONT...ANGOLA...BARTLETT...CHANUTE...CHETOPA...DENNIS... EARLTON...EDNA...ERIE...GALESBURG...LABETTE...MOUND VALLEY... OSWEGO...PARSONS...ST. PAUL...STARK...THAYER...SOUTH MOUND THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING WINDS UP TO 60 MILES AN HOUR... VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING... SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. LAT...LON 3772 9509 3700 9507 3701 9551 3771 9552 $$ DARMOFAL
2 follow-up statements
000 WWUS53 KICT 040005 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 704 PM CDT SAT SEP 3 2005 KSC099-133-040015- /O.CON.KICT.SV.W.0244.000000T0000Z-050904T0015Z/ NEOSHO KS-LABETTE KS- 704 PM CDT SAT SEP 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR LABETTE AND NEOSHO COUNTIES UNTIL 715 PM CDT... AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO AROUND 60 MPH. THESE STORMS WERE SCATTERED ALONG A LINE EXTENDING FROM CHANUTE TO MOUND VALLEY. MOVEMENT WAS NEARLY STATIONARY. SEVERE THUNDERSTORMS WILL BE... NEAR CHANUTE BY 710 PM CDT. THE TOWNS OF DENNIS AND EARLTON ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS. LAT...LON 3772 9509 3700 9507 3701 9551 3771 9552 $$ DARMOFAL
000 WWUS53 KICT 040015 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 715 PM CDT SAT SEP 3 2005 KSC099-133-040025- /O.EXP.KICT.SV.W.0244.000000T0000Z-050904T0015Z/ NEOSHO KS-LABETTE KS- 715 PM CDT SAT SEP 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LABETTE AND NEOSHO COUNTIES HAS BEEN ALLOWED TO EXPIRE... AT 710 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER, THUNDERSTORMS WILL REMAIN SCATTERED ACROSS THE AREA UNTIL SUNSET. THESE STORMS MAY STILL PRODUCE GUSTY WINDS TO 50 MPH AND LOCALLY HEAVY DOWNPOURS. LAT...LON 3772 9509 3700 9507 3701 9551 3771 9552 $$ DARMOFAL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:00 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Sep 3, 3:00 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 300 PM CDT SAT SEP 3 2005 .DISCUSSION... TONIGHT WEAK LOW LEVEL MOISTURE CONVERGENCE SPARKED OFF SOME CONVECTION OVER SOUTHWEST MISSOURI THIS AFTERNOON. LOOKS LIKE SOME OF THAT ACTIVITY COULD AFFECT SOUTHEAST KANSAS SO WILL GO WITH SLIGHT CHANCES THROUGH THE EVENING HRS. SUN-MON WARM AND HUMID CONDITIONS WILL CONTINUE ACROSS THE AREA FOR THIS 48 HR PERIOD. MODELS ARE HINTING AT A POSSIBLE REPEAT PERFORMANCE OVER SOUTHEAST KANSAS, WITH DIURNALLY DRIVEN CONVECTION SUNDAY AFTERNOON. WILL KEEP THINGS DRY OVER THAT AREA AND LET NEXT SHIFTER INVESTIGATE THINGS FURTHER. MID LEVEL MOISTURE AND INSTABILITY WILL BE PRESENT OVER THE WESTERN HALF OF THE STATE FOR SUNDAY NIGHT THROUGH MONDAY. STORMS COULD MATERIALIZE IN THAT AXIS OF MOISTURE BUT IT LOOKS LIKE THINGS MIGHT STAY WEST OF CENTRAL KS. TUES MODELS ARE NOW SUGGESTING THAT TUESDAYS SYSTEM MIGHT TRACK FURTHER NORTH COMPARED TO YESTERDAYS RUNS. AS A RESULT, THIS WOULD LIMIT THE SOUTHWARD PROGRESSION OF THE FRONTAL BOUNDARY. SO WILL CONFINE PRECIP CHANCES TO CENTRAL KANSAS FOR TUESDAY NIGHT, AS SOME ISENTROPIC LIFT WILL BE PRESENT OVER THAT REGION. EXTENDED: WED-SAT THIS PERIOD IS NOW LOOKING WARM AND DRY WITH NEXT POSSIBLE SHOT AT PRECIP FOR NEXT WEEKEND. THE ADVERTISED SOUTHWARD PUSH ON THE FRONTAL BOUNDARY HAS BEEN WEAKENED WITH THE LATEST SUITE OF MED RANGE MODEL SOLUTIONS. AS A RESULT, THE FRONTAL BOUNDARY MIGHT NOT MAKE IT AS FAR SOUTH THUS LIMITING OUR PRECIP CHANCES ALL TOGETHER. SO WE WILL KEEP A DRY AND WARM FORECAST GOING THROUGH FRIDAY. A FRONT COULD AFFECT KS BY NEXT WEEKEND, BUT NOT ENOUGH CONFIDENCE TO INTRODUCE POPS AT THIS JUNCTURE DUE TO TIMING ISSUES. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 93 68 91 / 10 10 10 10 HUTCHINSON 67 93 67 91 / 10 10 10 10 NEWTON 68 92 67 90 / 10 10 10 10 ELDORADO 68 92 68 90 / 10 10 10 5 WINFIELD-KWLD 68 93 68 91 / 10 10 10 10 RUSSELL 66 93 66 92 / 5 5 10 10 GREAT BEND 66 93 66 92 / 5 5 10 10 SALINA 67 93 67 91 / 10 10 10 10 MCPHERSON 67 93 67 91 / 10 10 10 10 COFFEYVILLE 67 92 68 91 / 20 10 10 5 CHANUTE 67 91 68 89 / 20 10 10 5 IOLA 67 90 67 89 / 20 10 10 5 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. && JAKUB
Hazardous weather outlook, Sep 3, 3:19 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 319 PM CDT SAT SEP 3 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-041200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 319 PM CDT SAT SEP 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER SOUTHEAST KANSAS THIS EVENING. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERES A SLIGHT CHANCE OF THUNDERSTORMS AFFECTING CENTRAL KANSAS TUESDAY NIGHT, AS A WEAK UPPER LEVEL DISTURBANCE MOVES EAST ACROSS NEBRASKA. THE THUNDERSTORMS ARE NOT EXPECTED TO ACHIEVE SEVERITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM ES/CJ
In the hours before
Special weather statement, Sep 3, 5:38 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 538 PM CDT SAT SEP 3 2005 KSZ100-032315- LABETTE- 538 PM CDT SAT SEP 3 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR EASTERN LABETTE COUNTY... AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHETOPA AND OSWEGO...MOVING WEST AT 5 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS, ALONG WITH LOCALLY HEAVY DOWNPOURS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
Local storm report, Sep 3, 5:45 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
545 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG OSWEGO 37.17N 95.11W
09/03/2005 LABETTE KS LAW ENFORCEMENT
TREE LIMBS DOWNED FROM STORMS JUST EAST OF OSWEGO, OR
FROM LARGER SCALE OUTFLOW BOUNDARY MOVING THROUGH THE
AREA.
&&
KEDSpecial weather statement, Sep 3, 6:26 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 626 PM CDT SAT SEP 3 2005 KSZ096-100-040000- LABETTE-NEOSHO- 626 PM CDT SAT SEP 3 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LABETTE AND NEOSHO COUNTIES... AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM ERIE TO ALTAMONT. THESE STORMS WERE NEARLY STATIONARY. WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS, ALONG WITH LOCALLY HEAVY DOWNPOURS WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.